I was astounded to find that there are no physical findings for psychiatric conditions named ‘ADD’, ADHD, Bi-polar and many more. There are no blood tests or scans to prove the existence of these conditions. Think about this! A doctor can attach a named condition to you or your child based on what? Observation? Over what period of time? A couple of 10 minute appointments and then based on that, your child might become another statistic to be on the list of regular consumers of drugs. What a great business for the drug industry!
It is estimated that more than 5 Million children in the US are on Ritalin. Based on the appalling facts regarding the diet that modern children are on, could their behaviour have anything to do with the food that they are eating? Are doctors considering diet when labelling children with psychiatric conditions as a result of hyperactive and low attention span behaviour.
Scientific tests have proven that certain preservatives, artificial flavours and colourings were found to cause hyperactivity in children. Pesticides on fruit and vegetables also caused hyperactivity as well as sugars that are added under the names cane sugar, sucrose, high fructose corn syrup, maltodextrin, dextrose and over 40 more.
drugs.com, the official FDA information on side effects and uses of Ritalin reports on this popular drug that seems to be over-prescribed to children has the following to report:
“Ritalin is a mild central nervous system stimulant.
The mode of action in man is not completely understood, but Ritalin presumably activates the brain stem arousal system and cortex to produce its stimulant effect.
There is neither specific evidence which clearly establishes the mechanism whereby Ritalin produces its mental and behavioral effects in children, nor conclusive evidence regarding how these effects relate to the condition of the central nervous system.
Nervousness and insomnia are the most common adverse reactions but are usually controlled by reducing dosage and omitting the drug in the afternoon or evening. Other reactions include hypersensitivity (including skin rash, urticaria, fever, arthralgia, exfoliative dermatitis, erythema multiforme with histopathological findings of necrotizing vasculitis, and thrombocytopenic purpura); anorexia; nausea; dizziness; palpitations; headache; dyskinesia; drowsiness; blood pressure and pulse changes, both up and down; tachycardia; angina; cardiac arrhythmia; abdominal pain; weight loss during prolonged therapy. There have been rare reports of Tourette’s syndrome. Toxic psychosis has been reported. Although a definite causal relationship has not been established, the following have been reported in patients taking this drug: instances of abnormal liver function, ranging from transaminase elevation to hepatic coma; isolated cases of cerebral arteritis and/or occlusion; leukopenia and/or anemia; transient depressed mood; aggressive behavior; a few instances of scalp hair loss. Very rare reports of neuroleptic malignant syndrome (NMS) have been received, and, in most of these, patients were concurrently receiving therapies associated with NMS. In a single report, a ten-year-old boy who had been taking methylphenidate for approximately 18 months experienced an NMS-like event within 45 minutes of ingesting his first dose of venlafaxine. It is uncertain whether this case represented a drug-drug interaction, a response to either drug alone, or some other cause.
In children, loss of appetite, abdominal pain, weight loss during prolonged therapy, insomnia, and tachycardia may occur more frequently; however, any of the other adverse reactions listed above may also occur.”
There are homeopathic remedies that certainly don’t line up with these reactions which certainly look to me far worse and dangerous than any hyperactive behaviour.
The impact of a high carb and protein diet with low vitamins, minerals and phytochemicals and enzymes due to the lack of fruit and vegetables in the diet has a bigger impact on the child, their behaviour, scholastic abilities and long term health.